Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking Prednisone 20 mg. Developed red and sore rash on abdomen. Side effect?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I'm taking Prednisone 20 mg. I am down to two per day on a 12 day regimine that began with four per day. Today I developed a nasty red and sore rash on my abdomen. Should I stop taking the prednisone now?
Posted Fri, 1 Feb 2013 in Medicines and Side Effects
Answered by Dr. Das Arindam 23 minutes later

Thank you for posting a query.

Look, your description indicates some possibilities – allergic reaction to prednisolone / viral infection / skin disease.

But, in our clinical experience, very rarely we found a patient with allergy to prednisolone. So chance of this possibility is very low. But it can occur. For confirmation, you need a clinical examination.

Viral infection has very high chance. When you are taking prednisolone, the immunity power becomes very low. In this situation, the viral or bacterial infections may get activated. So, it has to be confirmed by clinical examination.

Skin disease, solely due to prednisolone is very rare.

So, a clinical examination is very important and only this can differentiate these possibilities. So, consult with your treating doctor immediately. If your treating doctor is not available, you can visit general physician or go to the Emergency department of a hospital.

Decision of termination of prednisolone course depends solely on your treating doctor. The benefit of the drug should be judged against its bad effects like you are having right now. So, for this, you have to consult with your treating doctor.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor